Write a review

Retin A (Tretinoin) Isn't for Everyone - Taylor, MI

I went to a dermatologist for some acne (30 yr old...

I went to a dermatologist for some acne (30 yr old male) and she gave me a script for tretinoin cream .025%. After only using it 3 times my skin is always super oily now and I have blotchy red skin. It's been almost 3 months since I used it and has not subsided at all. I have no idea what to do. I didn't over use it (pea sized amount), didn't go out in the sun, and wasn't using any other harsh products. Just the tretinoin. If anybody has had this problem too, I would appreciate any advice.

4 Comments

Well....it's been about 6 months and my face still has a weird blotchy red discoloration and larger pores then before. I've been using Manuka honey as a face wash and Cevave PM for a moisturizer. It's pretty fucking depressing and I'm starting to think that my face is messed up permanently just because I went to a dumb ass dermatologist for some acne. I wish I never went there...
  • Reply
dpak... have you tried the emu oil yet? I'm pretty sure your skin is dehydrated and has inflammation. Just wash your face with a gentle face, apply emu oil and let it soak. wipe off any extra residue and apply cerave pm. do this twice a day with a gentle wash. you can spot treat acne but be gentle. The emu totally cleared all pimples for me!! If I didn't have the residual weird issues from RA my skin would amazing! Try this routine. I think it's supposed to take 3-12 months before t resolves. ugh.
  • Reply
Have you been instructed on proper application of Retin-A? Basically, before bedtime you have to wash your face with mild soap, pat it dry, and wait 20-30 minutes before applying Retin-A. Apply small amount of cream, wait for 10-15 minutes and follow with face moisturizer. Avoid moisturizers that contain any acids because tretinoin is very unstable and it's molecular structure is easily destroyed by acids. Waiting 20-30 minutes before applying Retin-A will decrease irritation of your skin significantly. If you are new to Retin-A, try to use it twice a week and increase frequency as your skin tolerates it.
  • Reply
Dr. Jane Kramar

1 out of 5 stars Overall rating
1 out of 5 stars Doctor's bedside manner
1 out of 5 stars Answered my questions
1 out of 5 stars After care follow-up
1 out of 5 stars Time spent with me
1 out of 5 stars Phone or email responsiveness
1 out of 5 stars Staff professionalism & courtesy
1 out of 5 stars Payment process
1 out of 5 stars Wait times
Was this review helpful?